Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 56, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 14, 2003, 5:24 PM MDT for Box Butte County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 5:24 PM MDT (23:24 UTC)
- Expired
- Jun 14, 2003, 6:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 191 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WUUS55 KCYS 142324 SVRCYS NEC013-150000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 524 PM MDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE * UNTIL 600 PM MDT * AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH OVER BEREA...OR ABOUT 11 MILES NORTHWEST OF ALLIANCE...MOVING SOUTH AT 5 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4229 10289 4230 10314 4201 10318 4201 10273 $$ GRIFFITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 2:00 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT SAT JUN 14 2003 .SHORT TERM...TRANQUIL EARLY SUMMERTIME PATTERN IN NEAR TERM AS HEIGHTS AND THICKNESSES INCREASE TONIGHT AND SUNDAY. UPPER LEVEL RIDGE OVER DESERT SOUTHWEST REGION WILL SHARPEN AND EXTEND NORTHWARD OVER CYS FORECAST AREA WITH A RELATIVELY DRY AIRMASS. SURFACE PRESSURE PATTERN WILL REMAIN NONDESCRIPT SO WINDS SHOULD BE LIGHT AND DRIVEN PRIMARILY BY DIURNAL HEATING. WILL KEEP MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS IN FOR THIS EVENING OTHERWISE TONIGHT WILL BE PARTLY CLOUDY WITH TEMPERATURES DIPPING INTO THE 50S...WITH MAINLY 40S IN THE MOUNTAINS AND IN CARBON AND ALBANY COUNTIES. SUN WILL BE PARTLY TO MOSTLY SUNNY WITH TEMPS WARMING INTO THE 80S AT MOST LOWER ELEVATIONS. THE AIRMASS IS PROGGED TO BECOME SLIGHTLY UNSTABLE SUN AFTERNOON...AND WITH SOME MID LEVEL MOISTURE LURKING ABOUT...CANNOT RULE OUT A FEW LATE DAY SHOWERS AND THUNDERSTORMS ALTHOUGH MOST LOCATIONS WILL REMAIN DRY. .LONG TERM...A TROF ALOFT REMAINS POSITIONED JUST OFF THE PAC NW COAST WITH RIDGING ALOFT OVER AND EAST OF THE CYS CWA. THE HEMISPHERIC ANOMALIES SUPPORT THIS ANCHORING WITH A GRADUAL EASTWARD DRIFT TOWARD WEEK/S END. SAT NIGHT AND SUNDAY SHOULD BE WARM WITH BUILDING HEIGHTS AND THICKNESS VALUES OVR THE CWA. BELOW NORMAL PCPN WATER AMOUNTS WITH SLIGHT INSTABILITY ON SUNDAY SHOULD RESULT IN ONLY ISOLD PM TSTMS. SUN LOOKS LIKE THE BEST DAY IN FCST PERIOD... GENERALLY DRY AND MILD ACROSS THE CWA. A SHORT WAVE IS ADVERTISED TO MOVE INTO THE RIDGE BY LATE MON INTO TUE FOR AN INCREASING THREAT FOR PM TSTMS. PCPN WATER AMOUNTS AGAIN INCREASE TO ABOVE NORMAL MON AND TUE WITH PM INSTABILITY INTENSIFYING. TUE COULD SEE A RETURN OF INTENSE SCT PM TSTMS WITH LOCALLY HEAVY RAIN. WEDNESDAY WILL BE A REPEAT OF TUESDAY WITH STRONG SCATTERED PM TSTMS. THE UPPER LEVEL TROF IS EXPECTED TO MOVE EAST OVER THE PAC NW AFTER MID WEEK WITH A DEVELOPING CUTOFF LOW IN CALIFORNIA. THIS SHOULD REINFORCE THE MOISTURE OVER WYOMING FOR SCATTERED TSTMS FOR THE REMAINDER OF THE FORECAST PERIOD. TEMPS WILL REMAIN AT OR ABOVE NORMAL THRU THE WEEK. SURFACE WINDS WILL GENERALLY BE LIGHT AS WELL. A TYPICAL SUMMER PATTERN FOR THE CYS CWA. .CYS... WY...NONE. NE...NONE. WTP/JMR
Hazardous weather outlook, Jun 14, 10:39 AM MDT, 6 hours 45 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-151145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1039 AM MDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE ATMOSPHERE WILL BE DRY AND MORE STABLE THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THEREFORE ONLY A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND THEY WILL NOT BE INTENSE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. SOME OF THE THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOON AND EVENING WILL LIKELY PRODUCE SEVERE WEATHER. THE OTHER DAYS...THE COVERAGE OF THE ACTIVITY WILL BE LESS AND ANY THUNDERSTORMS WILL BE LESS INTENSE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 14, 4:13 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
413 PM MDT SAT JUN 14 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM 23 N ALLIANCE NE 1.00 INCH HAIL
06/14/03 BOX BUTTE ALSO 1.2 INCHES OF
RAINFALL
RGBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:05 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.